My father in law is 65 years old. His weight is 70 kg, and his height is 5 feet 7 inches. He had a headache for the last week and he thought it was due to a bad tooth. On further checkup with the dental doctor, it was suggested to go for a CT scan in the head as during the discussion doctor found that he had slipped on a floor two months back and hit his head at that time. CT scan report came as isodense subdural hemorrhage. I am attaching the report here. We took him to the nearest super specialty hospital. However, I would like to get an opinion on what are the options that will be there without surgery. If surgery is required whether it is critical and what are the best options we could have?
Welcome to icliniq.com.
As per the CT scan report (attachment removed to protect patient identity), a subdural hemorrhage has a thickness of 29 mm and a midline shift of 10 mm. Surgery seems to be an appropriate treatment option.
Along with surgery, medications will also be required to reduce intracranial pressure and anti-epileptic drugs to prevent seizures.
The midline shift of 10 mm is a significant one. Criticality can be judged by examining the patients. Even though chronic, it seems that surgery will be a required thing. If not treated, it can affect memory and intellect too.
The surgical option will be possible by burr hole in a skull. Few cases may require craniotomy also. Neurosurgeon will be the right person to decide the surgical part. I suggest you meet a neurosurgeon as soon as possible.
Review in case of any doubt or further treatment guidance.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
'Acute on chronic subdural hemorrhage in bilateral cerebral convexities measuring 2 cm in the  ... Thin rim of subdural hematoma is seen along the lateral convex... Read fullDoes CT scan go through lead aprons?
They ordered a CT scan ... During the scan, they used lead aprons on my breast, neck, and abdomen ... Read fullIs headache a side-effect of Nevanac ophthalmic suspension?
.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ... Read full
Ask your health query to a doctor online?Ask a Neurologist Now